Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 1, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at May 21, 2025, 2:39 AM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2025, 2:39 AM CDT (07:39 UTC)
- Expired
- May 21, 2025, 7:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469 WHUS43 KGRB 210739 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 239 AM CDT Wed May 21 2025 WIZ022-040-050-211545- /O.NEW.KGRB.BH.S.0001.250521T0739Z-250522T0300Z/ Door-Kewaunee-Manitowoc- 239 AM CDT Wed May 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of dangerous currents, including rip currents. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Through this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ mpc
3 follow-up statements
565 WHUS43 KGRB 211446 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 946 AM CDT Wed May 21 2025 WIZ022-040-050-212300- /O.EXT.KGRB.BH.S.0001.000000T0000Z-250522T0000Z/ Door-Kewaunee-Manitowoc- 946 AM CDT Wed May 21 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...High risk of dangerous currents, including rip currents. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
325 WHUS43 KGRB 212005 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 305 PM CDT Wed May 21 2025 WIZ022-040-050-220000- /O.CON.KGRB.BH.S.0001.000000T0000Z-250522T0000Z/ Door-Kewaunee-Manitowoc- 305 PM CDT Wed May 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...High risk of dangerous currents, including rip currents. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kruk
438 WHUS43 KGRB 220002 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 702 PM CDT Wed May 21 2025 WIZ022-040-050-220115- /O.EXP.KGRB.BH.S.0001.000000T0000Z-250522T0000Z/ Door-Kewaunee-Manitowoc- 702 PM CDT Wed May 21 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Waves which could lead to dangerous currents have subsided. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at May 21, 2:23 AM CDT, 16 minutes earlier. Its key messages:
- Rain will continue at times through this evening before tapering off overnight. Additional rainfall amounts of 0.25" to 0.50" will be possible across central and east- central Wisconsin, where rainfall will be most widespread today.
- Conditions hazardous to small craft will continue through this evening on the bay and lake.
- Gusty northeast winds and high waves will create conditions favorable for rip currents on Lake Michigan beaches. A Beach Hazard Statement has been issued through late this evening.
Area forecast discussion, May 21, 2:23 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 223 AM CDT Wed May 21 2025 Forecast discussion for routine morning forecast issuance .KEY MESSAGES... - Rain will continue at times through this evening before tapering off overnight. Additional rainfall amounts of 0.25" to 0.50" will be possible across central and east- central Wisconsin, where rainfall will be most widespread today. - Conditions hazardous to small craft will continue through this evening on the bay and lake. - Gusty northeast winds and high waves will create conditions favorable for rip currents on Lake Michigan beaches. A Beach Hazard Statement has been issued through late this evening. && .DISCUSSION... Issued at 222 AM CDT Wed May 21 2025 Short Term...Today...Tonight...and Thursday The latest RAP analysis and satellite/radar imagery show an elongated low pressure system stretching from the Ohio Valley to the northern Mississippi Valley early this morning. On the north side of the cyclone and within the warm conveyor belt, embedded shortwave impulses are focusing areas of rain across much of Wisconsin and the Lower Peninsula of Michigan. The rain has been most focused over northeast WI, but should spread west across north-central WI later in the overnight hours. Temperatures have held relatively steady int he lower to middle 40s across the region. Focus of the forecast remains on rain trends. Rain trends: Surface low pressure will track east to the eastern Great Lakes through tonight, but the upper level trough axis will hang westward across central Wisconsin. Saturation will be deepest along the trough axis from central to northeast WI where periods of light to moderate rain is expected through the evening. As low level winds back from the east to north-northeast, the trough axis along with the rain will gradually drop south from late this afternoon through late tonight and northern Wisconsin should be dry by sunrise Thursday. Within cold advection, northerly winds will bring moisture off Lake Superior and into far northern WI on Thursday. While forecast soundings do not show deep saturation, it may become sufficient with help from daytime instability for sprinkles or light showers on Thursday afternoon. Will keep the forecast dry and pass these thoughts on to the next shift. Winds: While winds won't be nearly as strong and gusty as yesterday, northeast winds will remain breezy today, particularly over northeast WI. Gusts to 30 mph will be possible this morning through about mid-afternoon. Waves will be favorable for rip currents on Lake Michigan beaches and will hoist a Beach Hazards Statement. Temperatures: Another chilly day is forecast today with highs mainly in the 50s. Readings will be warmer near the U.P. border where rain will be less widespread. Have some lows approaching the middle 30s late tonight across far north-central WI. But think widespread frost will be a difficult proposition due to sustained winds around 4-5 kts. Long Term...Thursday Night Through Tuesday A blocking pattern remains forecast over central Canada while an upper low spins over the Great Lakes or northeast. Cooler than normal temperatures and light rain showers at times will prevail under this upper low. The ensembles show this pattern starts to break down towards the middle of next week. Rain chances...It's rather difficult to add much detail to the forecast as pieces of energy will be rotating through the Great Lakes at times into early next week. A secondary upper low is forecast to drop south across the region on Thursday night into Friday and appears to provide the highest chances of light shower activity. With 850mb temps dropping to around -4C and 925mb temps below 0C, wonder if a few snowflakes could mix in with any light showers over far northern WI late Thursday night into early Friday morning (if showers develop). Regardless, no impacts are expected in any shower activity through early next week. Temperatures... Below normal temperatures will persist through the weekend, before moderating back to near normal early next week. With weak high pressure at the surface, light winds will lead to favorable conditions for frost over far northern WI on Thursday night, Friday night, and perhaps Saturday night. Cloud cover could negatively impact frost potential but it's too early to resolve those details. && .AVIATION...for 06Z TAF Issuance Issued at 1139 PM CDT Tue May 20 2025 A mix of MVFR and IFR cigs prevailed across the region late this evening as light rain continued to push into east-central WI. Anticipate all TAF sites, except RHI, to fall to IFR cigs overnight into Wednesday morning before lifting to MVFR during the afternoon in central WI and late Wednesday afternoon in east- central WI. RHI will mainly see VFR cigs throughout this TAF period, with the exception of MVFR cigs at times late tonight into early Wednesday morning. Periods of rain are anticipated to move across all TAF sites throughout this TAF period before ending from north to south Wednesday evening. Gusty NE winds, up to 20-25 mph, will continue tonight through much of Wednesday before gradually subsiding into Wednesday evening. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through this evening for WIZ022-040-050. && DISCUSSION.....MPC/MPC AVIATION.......Kruk
Hazardous weather outlook, May 21, 2:23 AM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 223 AM CDT Wed May 21 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220730- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 223 AM CDT Wed May 21 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Gusty northeast winds and high waves will create conditions favorable for rip currents on Lake Michigan beaches. A Beach Hazard Statement has been issued through late this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-220730- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 223 AM CDT Wed May 21 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft are expected on the bay and lake due to gusty east-northeast winds and building waves through the evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. MPC
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.